MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190820
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Seroma (2069)
Date of Event 12/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per clinical trial (b)(4): the subject patient underwent open and laparoscopic colectomy procedure on (b)(6) 2024 during which a trimmed phasix mesh was placed in an onlay fashion and sutured using absorbable monofilament 2.0 pds sutures.A 3 cm overlap in all directions was achieved.The subject patient was discharged from the hospital on (b)(6) 2024.On (b)(6) 2024, the patient has been diagnosed with incisional abscess requiring drainage.The subject patient was readmitted for periumbilical erythema and pain with ct demonstrating subcutaneous fluid collection concerning seroma therefore ir drain placed on (b)(6) 2024 and provided antibiotics (iv vancomycin and clindamycin).Patient was hospitalized.The reported adverse event (incisional abscess) has been assessed per clinician as probably related to the study device and causally related to the procedure and recovered/resolved.The ae has been assessed as moderate in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).
 
Additional Manufacturer Narrative
As reported, patient developed incisional abscess and seroma post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course of incisional abscess and seroma as probably related to the study device with causal relationship to the procedure.However, based on the information provided, no conclusions can be made.Seroma is a clinically understood potential complication of surgery and is identified in the adverse reaction section of the instructions-for-use, supplied with the device as a possible complication.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, patient developed incisional abscess and seroma post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course of incisional abscess and seroma as probably related to the study device with causal relationship to the procedure.However, based on the information provided, no conclusions can be made.Seroma is a clinically understood potential complication of surgery and is identified in the adverse reaction section of the instructions-for-use, supplied with the device as a possible complication.Addendum: h11: this supplemental mdr is submitted to update the dhr results and to correct the udi.Review of manufacturing records shows product was made to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per clinical trial (b)(4)): the subject patient underwent open and laparoscopic colectomy procedure on (b)(6)2024 during which a trimmed phasix mesh was placed in an onlay fashion and sutured using absorbable monofilament 2.0 pds sutures.A 3 cm overlap in all directions was achieved.The subject patient was discharged from the hospital on (b)(6)2024.On (b)(6)2024, the patient has been diagnosed with incisional abscess requiring drainage.The subject patient was readmitted for periumbilical erythema and pain with ct demonstrating subcutaneous fluid collection concerning seroma therefore ir drain placed on (b)(6)2024 and provided antibiotics (iv vancomycin and clindamycin).Patient was hospitalized.The reported adverse event (incisional abscess) has been assessed per clinician as probably related to the study device and causally related to the procedure and recovered/resolved.The ae has been assessed as moderate in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).
 
Event or Problem Description
As reported per clinical trial (b)(4): the subject patient underwent open and laparoscopic colectomy procedure on (b)(6) 2024 during which a trimmed phasix mesh was placed in an onlay fashion and sutured using absorbable monofilament 2.0 pds sutures.A 3 cm overlap in all directions was achieved.The subject patient was discharged from the hospital on (b)(6) 2024.On (b)(6) 2024, the patient has been diagnosed with incisional abscess requiring drainage.The subject patient was readmitted for periumbilical erythema and pain with ct demonstrating subcutaneous fluid collection concerning seroma therefore ir drain placed on (b)(6) 2024 and provided antibiotics (iv vancomycin and clindamycin).Patient was hospitalized.The reported adverse event (incisional abscess) has been assessed per clinician as probably related to the study device and causally related to the procedure and recovered/resolved.The ae has been assessed as moderate in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).Addendum: on (b)(6) 2024, patient reported chronic post-operative abdominal pain.The subject reports lingering chronic pain in the abdominal region near where the mesh was implanted.The discomfort limits physical activities such as yoga, dance, and stretching.The subject observes no skin changes, no sign of infection, nor any bulges/sign of hernia or mesh protrusion.The study team will continue to monitor patient's pain in follow-up, patient considering possible mesh explantation if symptoms do not resolve.The reported adverse event (abdominal pain) has been assessed per clinician as possibly related to the study device and causally related to the procedure and not recovered/not resolved.The ae has been assessed as moderate in severity.The reported ae does not meet the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).
 
Additional Manufacturer Narrative
As reported, patient developed incisional abscess and seroma post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course of incisional abscess and seroma as probably related to the study device with causal relationship to the procedure.However, based on the information provided, no conclusions can be made.Seroma is a clinically understood potential complication of surgery and is identified in the adverse reaction section of the instructions-for-use, supplied with the device as a possible complication.Addendum #1: h11: this supplemental mdr is submitted to update the dhr results and to correct the udi.Review of manufacturing records shows product was made to specification.Addendum #2: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, the patient had abdominal pain.The reported adverse event (abdominal pain) has been assessed per clinician as possibly related to the study device and casually related to the procedure and not recovered/ not resolved.Pain is clinically understood potential complication of surgery and is identified in the adverse reaction section of the instructions-for-use, supplied with the device as a possible complication.Review of manufacturing records shows product was made to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21111311
Report Number1213643-2024-00608
Device Sequence Number8719442
Product Code OOD
UDI-Device Identifier00801741107566
UDI-Public(01)00801741107566(11)230615(17)250528(10)HUHT1085
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Catalogue Number1190820
Device Lot NumberHUHT1085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/28/2025
05/30/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date01/30/2025
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight64 KG